Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Episodes of dizziness - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
User :   Hi! I'm an athlete who just one year ago started practicing Bikram Yoga, yoga practiced in a hot room (100 degrees). Ever since taking this I've never felt better in my life, until recently. I took 2 classes in a row (3 hrs) the end of the second class I felt a little dizzy which isn't unusual but the problem is my world has been spinning since then and that was 4-5 days ago! I thought it was dehydration but I've drank lots of water and eaten great since then...not working. This morning I did a little backward bend (like I usually do) and the room wouldn't stop spinning. What should I do?
Doctor :   hi
Doctor :   Dr xxxxx here
Doctor :   let me read ur query
Doctor :   ok
Doctor :   so you have been having episodes of dizziness since you started this form of yoga ?
User :   no...never. It's strange...I'm very healthy and I've been working out for over 10 years...never has this happened.
Doctor :   does this happen most of the time or only in certain abnormal and unique postures ?
User :   yes, there was a posture called the camel, you bend backwards and touch your heels with your hands and look at the wall behind you...this is the one that got me dizzy and it's been bad since then...
Doctor :   usually this posture can cause stimulation in excess of the inner ear canals, which monitor posture
Doctor :   hence you may be having such episodes
User :   what can I do to make me feel better?
Doctor :   are u having any tinnitus ?
Doctor :   any hearing issues ?
Doctor :   any nausea ot vomiting episodes ?
User :   no, no hearing issues...just dizzy and my eyes feel glazy in a way...this might sound weird but I kinda feel a drunk feeling (obviously not drunk) but you know what I mean...
User :   no vomiting.. just nausea
Doctor :   ok, this sounds perfect as the condition that i had explained earlier
Doctor :   you can take a Ovetr the counter medication called DRAMINATE , available at local pharmacies
Doctor :   this is the same medicine used for motion sickness
User :   ok, great! Will this make me sleepy?
Doctor :   it can cause in some cases , but not much in most patients
User :   ok, I will look for this...thank you for your help! Do you have any other suggestions to make me feel better faster? or will the medicine will be just fine?
Doctor :   the medication will help
Doctor :   if that is not enough, medications for vertigo, like cinnarizine will help (BUT THEY do need prescriptions)
Doctor :   also, try neck excercises , rotation and bending excercises routinely as u get of the bed or after the yoga excercises
Doctor :   they will also help upto an extent
Doctor :   are u there ?
Doctor :   i guess u have moved out of the chat session
Doctor :   please log in if u have any other query
Doctor :   bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor